MAUDE Adverse Event Report: ARTHREX, INC. BB-TAK, THREADED, STRL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BB-TAK, THREADED, STRL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BB-TAK, THREADED, STRL
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a lisfranc plating surgery parts of the device sheared off during use.All parts were retrieved out of the patient.According to the surgeon there was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint is confirmed.Two unpackaged ar-13226ts bb-tak, threaded serial/batch number (b)(6) were received for investigation.Visual evaluation found that one of the received devices was broken off at the proximal end, before received for investigation.The fragments generated during the event were not returned for analysis.-more in-depth visual evaluation found that the threaded part on both devices was damaged, showing nicks in the sharp tip.One of the device shafts was bent.The root cause of the reported failure mode is undetermined; however, the most probable cause is applying excessive mechanical forces upon insertion/use.

Brand Name
BB-TAK, THREADED, STRL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15905615
Report Number1220246-2022-05851
Device Sequence Number5914619
Product Code LXH
UDI-Device Identifier00888867198609
UDI-Public00888867198609
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberBB-TAK, THREADED, STRL
Device Catalogue NumberAR-13226TS
Device Lot Number1231114947
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown